West Virginia, 2005

Hail in West Virginia, June 6, 2005

June 6, 2005 · NWS RLX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 6, 1:59 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 6, 1:59 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT MON JUN 6 2005

.SHORT TERM (REST OF TODAY THROUGH THURSDAY NIGHT)...

UPPER LEVEL TROUGH MOVES NORTH AND EAST OF THE REGION EARLY THIS
EVENING...WITH THUNDERSTORMS ENDING THIS EVENING IN THE EAST.
OTHERWISE...A RATHER SUMMERLIKE AIRMASS...WITH QUITE MILD
AND HUMID CONDITIONS TONIGHT AS HIGH PRESSURE OFF THE SOUTHEAST U.S.
COAST BRINGS FLOW DIRECTLY OUT OF THE GULF OF MEXICO. ANY
SIGNIFICANT FOG WILL BE CONFINED TO THE RAIN AREAS...THAT IS EAST
AND NORTH OF A PARKERSBURG TO CHARLESTON TO BECKLEY LINE. MAV
TEMPERATURE GUIDANCE LOOKS GOOD AND CLOSELY FOLLOWED.

WITH ONLY WEAK WAVES AFTER THIS MOVING THRU RIDGE HAVE GONE WITH
AFTERNOON AND EVENING PRECIPITATION WITH THE HELP OF THE SUN.  AS
GUIDANCE TEMPS HAVE BEEN CONSISTENTLY LOW ON MAX TEMPS HAVE
CONTINUED TO GO A DEGREE OR TWO ABOVE ON MAX TEMPS.

&&

.LONG TERM (FRIDAY THROUGH SUNDAY)...

WITH ONLY WEAK WAVES MOVING THRU RIDGE HAVE GONE WITH AFTERNOON AND
EVENING PRECIPITATION WITH THE HELP OF THE SUN.  AS GUIDANCE TEMPS
HAVE BEEN CONSISTENTLY LOW ON MAX TEMPS HAVE CONTINUED TO GO A
DEGREE OR TWO ABOVE ON MAX TEMPS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 136 PM EDT MON JUN 6 2005)

AVIATION...

LINE OF THUNDERSTORMS DEVELOPING FROM JUST EAST OF PKB TO AROUND CRW
AT 1730Z. THIS LINE WILL CONTINUE TO DEVELOP SOUTHWARD...AND MOVE
EASTWARD THIS AFTERNOON...WITH OTHER SCATTERED ACTIVITY POSSIBLE
FARTHER TO THE WEST. MOST OF THE ACTIVITY OR POTENTIAL FOR ACTIVITY
WILL BE OVER BY 21Z AT HTS...CRW...PKB...AND BY 23-24Z AT
CKB...EKN...BKW. OUTSIDE OF THUNDERSTORMS THIS AFTERNOON...VFR WITH
SCT-BKN040-050. AFTER 00Z GENERALLY VFR BECOMING MVFR IN FOG BY
06Z...HOWEVER...AT EKN WHERE RAIN HAS ALREADY OCCURRED AND OTHER
PLACES WHERE IT RAINS THIS AFTERNOON...EXPECT RAPID FOG
DEVELOPMENT WITH IFR CONDITIONS BEFORE 06Z.

PREVIOUS DISCUSSION...
(ISSUED 1134 AM EDT MON JUN 6 2005)

SHORT TERM (REST OF TONIGHT)...

UPDATED TO ADJUST FOR SKY AND TEMP TREND. EXPECT ONLY SCT CU THIS
AFTN WEST OF THE MTNS AND A QUICKER WARMUP THROUGH EARLY THIS
AFTERNOON. BEST POPS REMAIN OVER THE FAR EASTERN SECTIONS OF THE
CWA...BUT STILL KEEPING LOW CHANCE WEST WITH GREAT CAPE AND LOW
LEVEL MOISTURE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SHORT TERM...JMV
LONG TERM...AAR
Hazardous weather outlook, Jun 6, 2:34 AM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
334 AM EDT MON JUN 6 2005

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-070733-
ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-
CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-
FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-
JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-
LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-
NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-
RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-
VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-
WYOMING WV-
334 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...
NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST
VIRGINIA.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 6, 2:24 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT MON JUN 6 2005

WVZ018-028>032-038>040-062000-
BARBOUR-BRAXTON-CALHOUN-GILMER-HARRISON-LEWIS-TAYLOR-UPSHUR-WEBSTER-
324 PM EDT MON JUN 6 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN HARRISON COUNTY NEAR CLARKSBURG AND NUTTER
FORT...AND NEAR SAINT CLARA IN WESTERN LEWIS COUNTY.

THE STORMS WERE MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE
GRAFTON...TYGART LAKE.  BRIEF HEAVY RAIN...WIND GUSTS TO 35 TO
40 MPH ARE LIKELY...ACROSS PORTIONS OF HARRISON...LEWIS...
TAYLOR...UPSHUR...AND BARBOUR COUNTIES THROUGH 4:30 PM.  FREQUENT
CLOUD TO GROUND LIGHTNING IS ALSO LIKELY.

HC/KTB

The radar

The Pittsburgh radar (KPBZ), 154 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Barbour

When
June 6, 3:10 PM EST
Where
Barbour County, Philippi
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.150, -80.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455977.